Jun 20, 2012
Dr. Henry: Thanks for you previous reply to my May 8 message ("Truvada/Isentress Regimen"). I am really struggling with all of this and need your input. All of my testing/meds data is in the prior May 8 message. My latest CD4 is 510:33% lymphs:no resistance:no hepatitis; In 12/2011 my lowest CD4 was 322: 17% lymphs. My last VL test did finally come back (I didn't have this when writing on May 8): it was "undetectable". New blood work to be done in about 2 wks. (initial VL = 46000)
On my last visit, the doc mentioned a possible switch to: Emtricitabine/Isentress/Maraviroc. The reason for this is that he felt it may be the Tenofovir that is causing the CNS symptoms. 1. Would you give your opinion of the above combo? (I am currently taking Truvada/Isentress.)
2. I am concerned that the Maraviroc potential side effects include "cancers and other infections". It may be that by totally blocking the cells receptor, other problems are caused.
3. Since only 2% of the virus is said to be in the blood, I am assuming that the CPE rank is very important. My first ID doc speculated based on my first labs that I may have had HIV for 3-4 years prior to 11/2011.(no symptoms) I am 57 yrs old: This combination would have a very high CPE ranking.
How important is the CPE ranking when choosing meds? (Tenofovir has a very low ranking.)
Since I did not have a tropism test during initial testing, I would have to stop all meds (doc said maybe for 2 wks) so that there will be virus to test. This gets more and more complicated all the time. I would appreciate your general opinions about these issues. Thanks, Ron.
| Response from Dr. Henry
The clinical value/relevance of the CPE index remains unclear to me. There is a test that can be done on blood cells (DNA) that can evalaute CCR5 tropism is many patients who have undetectable virus (available through visible genetics). Little published experience with the regimen you are considering-often should work in absence of drug resistance to involved drugs. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Sinus Infection?
- Sex With A Prostitute Do I Need To Get Tested For AIDS
- Black Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.